I'm 83 years old, female, andhave for the largest part of my life lived with addiction to alcohol and tobacco, but am now off of both with family intervention. Two months ago I had hip replacement surgery with oxycodone prescribed for pain after surgery, and now I can't sleep and have severe muscle spasms if I don't have oxycodone around the clock. I'm going for surgical followup in a few days but need to know how to get off this drug without going crazy. Is there something I can take to alleviate withdrawal symptoms?
well, r u taking it as your doc prescribed it? if so, u may just need it. hip replacement is a long recovery. please dont take this the wrong way but with your advanced age, u may just have terrible arthritis all over. please dont stop it all at once. talk to your doc if u need help getting off of it. withdrawal is EXTREMELY Hard on thw body and would b best if u taper off under your docs supervision. good luck.
This is not the time to worry about withdrawal and quitting drugs. Inform your doctor about your addiction history, keep a good journal of pain level and when and how much pain killer you are taking and show that to your doctor. Your hip surgery is a big procedure with a strenuous rehab post operative and you will need your energy for that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.